Journal of Statistical Physics

, Volume 90, Issue 1–2, pp 467–490 | Cite as

Random Perturbations of Axiom A Basic Sets

  • Pei-Dong Liu


In this paper we study small, random, diffeomorphism-type perturbations of an Axiom A basic set. By means of the structural stability of such a basic set with respect to time-dependent perturbations and by means of the Markov partition of the basic set, we apply the thermodynamic formalism of random subshifts of finite type to this situation, obtaining some ergodic-theoretic results concerning equilibrium states.

Axiom A basic set bundle random dynamical system equilibrium state SRB measure 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    L. Arnold, Random Dynamical Systems, Springer-Verlag, Berlin-Heidelberg-New York, 1998, to appear.Google Scholar
  2. 2.
    J. Bahnmüller and T. Bogenschütz, A Margulis-Ruelle inequality for random dynamical systems, Arch. Math. 64 (1995), 246-253.Google Scholar
  3. 3.
    J. Bahnmüller and P.-D. Liu, Characterization of measures satisfying Pesin's entropy formula for random dynamical systems, J. Dyn. Diff. Eqs., to appear.Google Scholar
  4. 4.
    L. Barreira, Y. Pesin, and J. Schmeling, Dimension of hyperbolic measures—A proof of the Eckmann-Ruelle conjecture, Preprint.Google Scholar
  5. 5.
    T. Bogenschütz, Entropy, pressure, and a variational principal for random dynamical systems, Random Computational Dynam. 1 (1992), 219-227.Google Scholar
  6. 6.
    T. Bogenschütz, Equilibrium states for random dynamical systems, Ph.D. Thesis, Bremen, (1993).Google Scholar
  7. 7.
    T. Bogenschütz and V. M. Gundlach, Ruelle's transfer operator for random subshifts of finite type, Ergod. Theory Dynam. Syst. 15 (1995), 413-447.Google Scholar
  8. 8.
    R. Bowen, Equilibrium States and the Ergodic Theory of Anosov Diffeomorphisms (Springer-Verlag, 1975).Google Scholar
  9. 9.
    R. Bowen and D. Ruelle, The ergodic theory of Axiom A flows, Invent. Math. 29 (1975), 181-202.Google Scholar
  10. 10.
    V. M. Gundlach, Thermodynamic formalism for random subshifts of finite type, Report # 385, Institut für Dynamische Systeme, Universität Bremen (1996).Google Scholar
  11. 11.
    Y. Kiffer, A variational approach to the random diffeomorphisms type perturbations of a hyperbolic diffeomorphism, in Mathematical Physics, Vol. X, K. Schmüdgen, ed. (Springer, Berlin, Heidelberg, 1992), pp. 334-340.Google Scholar
  12. 12.
    P.-D. Liu, Stability of orbit spaces of endomorphisms, Manuscripta Math. 93 (1997), 109-128.Google Scholar
  13. 13.
    P.-D. Liu and M. Qian, Smooth Ergodic Theory of Random Dynamical Systems (Springer, 1995).Google Scholar
  14. 14.
    A. Manning, A relation between Lyapunov exponents, Hausdorff dimension and entropy, Ergod. Theory Dynam. Syst. 1 (1981), 451-459.Google Scholar
  15. 15.
    W. Meyer, Thermodynamische Beschreibung des topologischen Drucks für zufällige Shift-Systeme, Diplomarbeit, Universität Bremen (1995).Google Scholar
  16. 16.
    Z. Nitecki, On Semi-stability of diffeomorphisms, Invent. Math. 14 (1971), 83-122.Google Scholar
  17. 17.
    M. Qian and Z.-S. Zhang, Ergodic theory of Axiom A endomorphisms, Ergod. Theory Dynam. Syst. 1 (1995), 161-174.Google Scholar
  18. 18.
    W. Rudin, Real and Complex Analysis (McGraw-Hill, 1974).Google Scholar
  19. 19.
    D. Ruelle, A measure associated with Axiom A attractors, Am. J. Math. 98 (1976), 619-654.Google Scholar
  20. 20.
    D. Ruelle, Statistical mechanics on a compact set with Zv action satisfying expansiveness and specification, Trans. Am. Math. Soc. 185 (1973), 237-251.Google Scholar
  21. 21.
    D. Ruelle, Positivity of entropy production in nonequilibrium statistical mechanics, J. Stat. Phys. 85 (1996), 1-23.Google Scholar
  22. 22.
    D. Ruelle, Differentiation of SRB states, IHES Preprint No. 18 (1997).Google Scholar
  23. 23.
    Ya. Sinai, Gibbs measures in ergodic theory, Russ. Math. Surv. 166 (1972), 21-69.Google Scholar
  24. 24.
    P. Walters, An Introduction to Ergodic Theory (Springer, New York, 1982).Google Scholar
  25. 25.
    L.-S. Young, Stochastic stability of hyperbolic attractors, Ergod. Theory Dynam. Syst. 6 (1986), 311-319.Google Scholar

Copyright information

© Plenum Publishing Corporation 1998

Authors and Affiliations

  • Pei-Dong Liu
    • 1
    • 2
  1. 1.Institut für Dynamische Systeme, Universität BremenBremenGermany;
  2. 2.Department of MathematicsPeking UniversityBeijingChina

Personalised recommendations